Alert archive / Maine / Wind Advisories in 2018
Wind Advisory 16, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Dec 20, 2018, 3:28 PM EST for Coos County, Grafton County, Rockingham County, New Hampshire; 6 counties in Maine. It took effect at Dec 21, 2018, 7:33 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 3:28 PM EST (20:28 UTC)
- In effect from
- Dec 21, 2018, 7:33 AM EST
- Expired
- Dec 21, 2018, 11:40 PM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Coos County, NH, Grafton County, NH, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 6 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WWUS71 KGYX 202028 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 328 PM EST Thu Dec 20 2018 ...STRONG WIND GUSTS EXPECTED FRIDAY EVENING... .As a deep low pressure moves through the Hudson Valley strong southerly winds will develop just above the surface through the day Friday. As warmer air moves into coastal areas some of that wind will begin to mix down to the ground. The strongest winds aloft are centered around Friday evening, and this is when to expect the highest wind gusts for coastal areas. MEZ022>028-NHZ014-210430- /O.NEW.KGYX.WI.Y.0016.181221T2100Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 328 PM EST Thu Dec 20 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 4 PM Friday to 4 AM EST Saturday. * Winds...South 25 to 30 mph with gusts up to 50 mph. * Timing...Starting early Friday evening for the Seacoast, and by the evening for Midcoast Maine. Winds will diminish after midnight for the Seacoast, and early Saturday morning for Midcoast Maine. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Legro
7 follow-up statements
095 WWUS71 KGYX 210325 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1025 PM EST Thu Dec 20 2018 ...STRONG WIND GUSTS EXPECTED FRIDAY EVENING... .As a deep low pressure moves through the Hudson Valley strong southerly winds will develop just above the surface through the day Friday. As warmer air moves into coastal areas some of that wind will begin to mix down to the ground. The strongest winds aloft are centered around Friday evening, and this is when to expect the highest wind gusts for coastal areas. MEZ022>028-NHZ014-211130- /O.CON.KGYX.WI.Y.0016.181221T2100Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1025 PM EST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... * Winds...South 15 to 25 mph with gusts up to 50 mph. * Timing...Starting early Friday evening for the Seacoast, and by the evening for Midcoast Maine. Winds will diminish after midnight for the Seacoast, and early Saturday morning for Midcoast Maine. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
280 WWUS71 KGYX 210832 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 332 AM EST Fri Dec 21 2018 ...STRONG WIND GUSTS EXPECTED THIS EVENING... .As a deep low pressure moves through the Hudson Valley strong southerly winds will develop just above the surface through the day today. As warmer air moves into coastal areas some of that wind will begin to make its down to the ground. The strongest winds aloft are centered around Friday evening, and this is when to expect the highest wind gusts for coastal areas. MEZ022>028-NHZ014-211645- /O.CON.KGYX.WI.Y.0016.181221T2100Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 332 AM EST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * Winds...South 15 to 25 mph with gusts around 45 mph. * Timing...Starting early Friday evening for the Seacoast, and by the evening for Midcoast Maine. Winds will diminish after midnight for the Seacoast, and early Saturday morning for Midcoast Maine. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
548 WWUS71 KGYX 211233 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 733 AM EST Fri Dec 21 2018 ...STRONG WIND GUSTS EXPECTED THIS EVENING... .As a deep low pressure moves through the Hudson Valley strong southerly winds will develop just above the surface through the day today. As warmer air moves into coastal areas some of that wind will begin to make its down to the ground. The strongest winds aloft are centered around Friday evening, and this is when to expect the highest wind gusts for coastal areas. NHZ002-003-212045- /O.EXB.KGYX.WI.Y.0016.181221T1233Z-181222T0000Z/ Southern Coos-Northern Grafton- Including the cities of Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, and Woodstock 733 AM EST Fri Dec 21 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Gray has issued a Wind Advisory, which is in effect until 7 PM EST this evening. * Winds...Southeast 15 to 30 mph with gusts locally up to 50 mph. * Timing...During the day today * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages across northwestern Grafton County and southwestern Coos County in New Hampshire. This is due to southeasterly downsloping winds off the White Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MEZ022>028-NHZ014-212045- /O.CON.KGYX.WI.Y.0016.181221T2100Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 733 AM EST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * Winds...South 10 to 20 mph with gusts up to 50 mph this evening. * Timing...Late this afternoon and evening. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
365 WWUS71 KGYX 212012 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Gray ME 312 PM EST Fri Dec 21 2018 ...STRONG WIND GUSTS EXPECTED THROUGH TONIGHT... .As deep low pressure moves through the region strong southerly winds will develop just above the surface. Some of the stronger winds aloft may be mixed down to the surface through the overnight hours, with the highest wind gusts peaking tonight for coastal areas. NHZ002-003-212115- /O.CAN.KGYX.WI.Y.0016.000000T0000Z-181222T0000Z/ Southern Coos-Northern Grafton- Including the cities of Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, and Woodstock 312 PM EST Fri Dec 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Wind Advisory. $$ MEZ022>028-NHZ014-220400- /O.CON.KGYX.WI.Y.0016.181221T2100Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 312 PM EST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * Winds...South 15 to 25 mph with gusts up to 40 mph. * Timing...Late this afternoon and evening. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
205 WWUS71 KGYX 212057 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 357 PM EST Fri Dec 21 2018 ...STRONG WIND GUSTS EXPECTED THROUGH TONIGHT... .As deep low pressure moves through the region strong southerly winds will develop just above the surface. Some of the stronger winds aloft may be mixed down to the surface through the overnight hours, with the highest wind gusts peaking tonight for coastal areas. MEZ022>028-NHZ014-220500- /O.CON.KGYX.WI.Y.0016.181221T2100Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 357 PM EST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * Winds...South 15 to 25 mph with gusts up to 50 mph. * Timing...Late this afternoon and evening. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
968 WWUS71 KGYX 220323 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1023 PM EST Fri Dec 21 2018 ...STRONG WIND GUSTS EXPECTED THROUGH TONIGHT... .As deep low pressure moves through the region strong southerly winds will develop just above the surface. Some of the stronger winds aloft may be mixed down to the surface through the overnight hours, with the highest wind gusts peaking tonight for coastal areas. MEZ022>028-NHZ014-220900- /O.CON.KGYX.WI.Y.0016.000000T0000Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1023 PM EST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * Winds...South 15 to 25 mph with gusts up to 40 mph. * Timing...Late this afternoon and evening. * Impacts...Strong wind gusts may lead to downed tree limbs and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
580 WWUS71 KGYX 220440 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1140 PM EST Fri Dec 21 2018 MEZ022>028-NHZ014-220545- /O.CAN.KGYX.WI.Y.0016.000000T0000Z-181222T0900Z/ Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1140 PM EST Fri Dec 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Dec 20, 12:11 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 20, 12:11 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1211 PM EST Thu Dec 20 2018
.SYNOPSIS...
Offshore high pressure will move well out to sea by tonight.
Late today and tonight a strong storm system will approach from
the south and west. Low level cold will be stubborn to move out
and precipitation may start as brief freezing rain away from
the coast, but quickly give way to warming temperatures and
rain. Rain will be heavy at times on Friday, and will lead to
rising rivers and potential ice jams on rivers currently frozen.
The storm system will be slow to move through the area, with
showery weather hanging on into the first half of the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...No major changes to the forecast today. Will be
tracking the leading edge of cloud cover over the Mid
Atlantic...as this will affect how quickly temps can fall
tonight before leveling off.
Prev Disc...
At 07z...a 1025 millibar offshore high centered southeast of New
England. An area of low pressure was over the Gulf States. GOES
infrared imagery showed some warm air advection high and patchy
mid clouds across the region at moment. For today...those clouds
should exit to our north and east with mainly sunny skies and
milder return flow around the offshore ridge warming temperatures
into the upper 30s and lower 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Update...Used the latest hi-res guidance to adjust temps tonight
into Fri. Given the position of the high pressure it will be
tough to sustain cold air damming for very long. In and around
the edge of the winter wx advisory hi-res ensemble guidance
suggests about a 2-3 hour window of freezing rain before temps
warm above freezing. This will mitigate significant impacts from
freezing rain accumulation for much of the advisory area. Some
roads may still be icy...especially the Wrn ME foothills where
cold hangs on the longest. Otherwise 20.12z models are starting
to focus heaviest rainfall in the White Mtns and
Monadnocks...with a secondary area along the Midcoast. These are
the most likely zones to reach 2 inches.
Previous discussion...Clouds should begin to overspread the
area this evening from southwest to northeast ahead of the
system over the southeast CONUS. Temperatures should bottom out
above freezing across much of far southern New Hampshire and
along the Maine coast. Further north we'll see temperatures at
or below freezing before cloud cover arrives. Precipitation
arrives from southwest to northeast after midnight. While
temperatures aloft should be warm enough for rain...surface
temperatures across many interior sections make a period of
light freezing rain probable as the precipitation begins. There
may be a few pockets of sleet as well. The cold air should erode
fairly quickly and freezing rain should transition to rain in
all areas during Friday morning. I've issued a winter weather
advisory for areas that will most likely see at least a brief
period of freezing rain overnight or early Friday morning. Any
glaze accumulation should be a tenth of an inch or less.
On Friday...rain becomes heavy at times as the surface low
tracks north along the spine of the Appalachians and the upper
trough goes negative tilt. This system will be tapping a rich
plume of moisture off the Gulf of Mexico and Atlantic with
precipitable water values off the chart in regards to both standard
deviation and climatological percentiles. The heavy rain may
initially produce some ponding of water and drainage flooding
especially in low lying and urbanized areas. It would be a good
idea to use today to make sure that drainage areas and storm
drains are free of debris and ice to reduce the impact on
Friday. Southerly winds will increase during the day with gusts
over 30 mph...especially over southern and coastal sections.
Over terrain above 1000 ft and along the immediate coast winds
could gust as high as 40 mph Friday afternoon and evening. High
temperatures will range from 40s in the mountains to lower and
mid 50s elsewhere.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Anomalous southerly Low level jet and associated firehose of
moisture will allow heavy rain to continue into the evening
hours Friday. The low level jet shifts offshore around midnight
Friday night and this will bring an end to the heavy rainfall.
Forecast soundings from various deterministic models show
significantly inverted low level thermodynamic profiles Friday
evening. This will keep the vast majority of the strong low
level jet stream winds around 850mb from mixing to the SFC.
However, on the immediate coast a period of 40kt gusts will be
possible Friday evening and this may require a wind advisory.
Saturday should start out pretty warm with temperatures likely
in the 50s across southern zones and the coastal plain. A cold
front moving in from the west during the afternoon looks to be
pretty sharp, with western zones cooling significantly during
the afternoon.
For the rest of the period...mainly quiet weather is expected
with near to slightly below normal temperatures. Precipitation
chances do not look all that high. However, some light snow will
be possible later Sunday night and Monday with a dampening
short wave trough moving through. Moisture will be limited so
not much snow is expected if any.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday/...VFR...lowering to IFR tonight in
cigs and light rain with areas of freezing rain away from the
coast. Freezing rain transitions to all rain Friday morning with
rain becoming heavy at times by afternoon. Southerly winds
Friday will increase and gust between 25 and 35 kt Friday
afternoon and evening.
Long Term...LLWS likely Friday evening as low level jet peaks.
Southerly SFC winds may gust around 35 kt Friday evening at
coastal terminals. Otherwise, LIFR conditions likely Saturday
evening may improve some overnight. MVFR to local IFR conditions
likely Saturday ahead of cold front with VFR returning Saturday
night and Sunday except in the mountains.
&&
.MARINE...
Short Term /through Friday/...Winds and seas will remain below
SCA thresholds into tonight. Winds ands seas steadily
increase late tonight with Gales all waters Friday into Friday
night. There could be a few gusts approaching storm over our eastern
outer waters late Friday.
Long Term...Gales Friday night will give way to SCA conditions
Saturday through Sunday night. Brief low-end gale gusts possible
in westerly flow Saturday night.
&&
.HYDROLOGY...
No change to current flood watch. With heavy rain likely on
Friday, flooding remains a distinct possibility. Many of the
rivers remain high, with most also affected by ice after the
cold weather of the last month or so. As we add 1 to 3 inches of
rain to the equation, we're likely to see several rivers rise
above flood stage Friday night or Saturday. With ice moving on
the rivers we could also see ice jams occur. An additional
concern is flooding of urban and poor drainage areas with a low
prob of flash flooding...especially in areas where storm drains
may be blocked after the recent snowfall.
&&
.TIDES/COASTAL FLOODING...
An onshore flow and high astronomical tides could combine to
produce some beach erosion and coastal flooding around the time
of the Friday night and Saturday morning high tide cycles.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch from Friday morning through Saturday morning for
MEZ012>014-018>028.
Winter Weather Advisory from 3 AM to 10 AM EST Friday for
MEZ007>009-012>014-018>021.
NH...Flood Watch from Friday morning through Saturday morning for
NHZ001>015.
Winter Weather Advisory from midnight tonight to 9 AM EST
Friday for NHZ001>006.
MARINE...Gale Warning from 8 AM Friday to 1 AM EST Saturday for
ANZ150>154.
&&
NEAR TERM...LegroHazardous weather outlook, Dec 20, 3:09 PM EST, 19 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 309 PM EST Thu Dec 20 2018 NHZ007>013-015-212015- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 309 PM EST Thu Dec 20 2018 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022>028-NHZ014-212015- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- 309 PM EST Thu Dec 20 2018 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>021-212015- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec- 309 PM EST Thu Dec 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine and western Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ001>006-212015- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll- 309 PM EST Thu Dec 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY... ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-212015- Northern Oxford-Northern Franklin-Central Somerset- 309 PM EST Thu Dec 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for west central Maine and western Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-212015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 309 PM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 1 AM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:38 AM EST | Winter Weather Advisory | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Sullivan | 31 hr |
| Dec 20, 2:37 AM EST | Gale Warning | GYX | 46 hr |
Nearby
Wind Advisories in Maine, 2018Wind Advisories in New Hampshire, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.